Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 190, NWS Nashville, TN

May 9, 2006Benton County, Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 9, 2006, 1:40 PM CDT for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2006, 1:40 PM CDT (18:40 UTC)
Expired
May 9, 2006, 2:15 PM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Benton County, TN, Humphreys County, TN, Perry County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:45 AM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 9, 10:45 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1045 AM CDT TUE MAY 9 2006

.UPDATE...
STRATUS MOVED INTO MID TN EARLY THIS MORNING WITH SFC HIGH IN THE
CAROLINAS. MODELS SHOW PRES GRAD AND B/L MIXING INCREASE INTO THE
MID AFTERNOON HOURS ACR MID TN...SO STRATUS SHOULD SCOUR W OF PLAT
AND CU FORM. THERE WILL BE MORE AFTERNOON HEAT/INSTABILITY IN W
MID TN WITHOUT THE MORNING STRATUS.

MOST RECENT MODEL DATA SHOWS H8 FLOW DECREASES INTO N ARKANSAS MCS
THIS AFTERNOON. DESTABILIATION MAY OFFSET THIS IN W MID TN...AND
WILL UPDATE FORECAST TO INCREASE RW/TRW CHC IN THIS REGION. ALSO
ADDED MORE CLOUDS IN THE PLATEAU. NO OTHER CHANGES AT THIS POINT.

&&

.PREV DISCUSSION... (ISSUED 328 AM CDT TUE MAY 9 2006)

SHORT TERM...IT WAS MOSTLY CLEAR AND COOL ACROSS MIDDLE TENNESSEE
OVERNIGHT, WITH TEMPERATURES DROPPING TO AROUND 50 DEGREES AT MOST
LOCATIONS.

EXPECT AN UPPER LEVEL SHORTWAVE TO MOVE ACROSS THE AREA TODAY AND
PRODUCE THE POTENTIAL FOR SCATTERED, MAINLY AFTERNOON, THUNDERSTORMS.
THE BEST CHANCE SHOULD BE IN OUR NORTHWESTERN COUNTIES, AROUND
CLARKSVILLE AND DOVER, WHERE WE WILL KEEP A 50% POP RUNNING FOR
TODAY. WILL KEEP A 40% POP RUNNING ELSEWHERE.

RECENT RUNS OF THE GFS HAS BEEN INCREASINGLY PROGRESSIVE WITH
MOVEMENT OF NEXT COLD AND HAVE CONTINUED THIS TREND IN THE GRIDS
FOR WEDNESDAY THROUGH THURSDAY. BY LATE WEDNESDAY MORNING, THE FRONT
IS KNOCKING ON OUR BACKDOOR, WITH INSTABILITY AXIS PUSHING INTO OUR
WESTERN COUNTIES. BY LATE WEDNESDAY AFTERNOON, THE FRONT WILL LIKELY
HAVE ALREADY PUSHED PAST CLARKSVILLE, WITH THUNDERSTORMS RUMBLING
OVER MUCH OF OUR FORECAST AREA. BY 06Z, THURSDAY, THE FRONT IS
ALREADY EAST OF THE CUMBERLAND PLATEAU, WITH RAIN CHANCES DROPPING
INTO THE 10-20% RANGE BY LATE LATE THURSDAY NIGHT FOR THE WESTERN
TWO-THRIDS OF MIDDLE TENNESSEE. AS IS USUAL FOR THIS TIME OF YEAR,
BELIEVE SOME STORMS COULD BECOME SEVERE, WITH DAMAGING WINDS AND HAIL.

PWAS INCREASE TO OVER 1.5 AS THE COLD FRONT MOVES IN AND EXPECT SOME
TOAD-STRANGLING DOWNPOURS (ALSO TYPICAL FOR THIS TIME OF YEAR) TO
ACCOMPANY THE THUNDERSTORMS AS THEY SWING THROUGH. THE GOOD NEWS
IS THAT EVEN THOUGH THE HEAVY RAINS COME IN WITH A FURY, THEY
LEAVE IN A HURRY.

BY THURSDAY AFTERNOON, STRONG UPPER TROUGH AXIS EXTENDS FROM THE GREAT
LAKES ALL THE WAY SOUTH INTO THE NORTHERN GULF OF MEXICO, AND IS POISED
TO PROPEL ANOTHER COLD FRONT SOUTHEASTWARD TOWARD THE MID STATE.
BY THAT TIME, WET-BULB ZERO VALUES IN OUR AREA HAVE DECREASED TO
UNDER 7000 FT ASL. THUS, ANY THUNDERSTORMS THAT POP THURSDAY
AFTERNOON ARE LIKELY TO BE HAILERS.

LONG TERM...AN INTERESTING AND SOMEWHAT ODD SPRING WEATHER
PATTERN DEVELOPS IN THE EXTENDED PERIOD, AS UPPER LOW DIVES SOUTH
SOUTHEASTWARD FROM MINNESOTA TO CENTRAL KENTUCKY BY SUNDAY NIGHT.
EXPECT BANDS OF MOISTURE TO SWING IN WITH THIS LOW, ALONG WITH A
GOOD CHANCE FOR MORE SCATTERED THUNDERSTORMS (LIKELY INFESTED WITH
MORE HAILSTONES). VERY DIFFICULT TO TIME PRECIP AND CLOUDS THAT
WILL COME IN WITH THIS SYSTEM. HOWEVER, BELIEVE A GOOD PART OF THE
WEEKEND WILL BE MOSTLY CLOUDY WITH INTERMITTENT PERIODS OF
THUNDERSTORMS (MAINLY DURING THE AFTERNOON HOURS).

HIGH TEMPERATURES WILL BE UNSEASONABLY COOL, AS COLD CORE LOW SINKS
TOWARD OUR AREA, WITH AFTERNOON TEMPERATURES LIKELY GETTING NO
HIGHER THAN THE 60S IN MOST LOCATIONS SATURDAY THROUGH MONDAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, May 9, 5:30 AM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE MAY 9 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-101030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE MAY 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING WEATHER SYSTEM WILL SPREAD SCATTERED STORMS ACROSS
MIDDLE TENNESSEE TODAY AND TONIGHT, WITH A SLIGHT RISK OF SEVERE
WEATHER BEING HIGHLIGHTED OVER SUCH AREAS AS CLARKSVILLE, DICKSON,
LAWRENCEBURG, WAYNESBORO, WAVERLY, DOVER, AND CAMDEN.

SOME OF THE STORMS THAT DO DEVELOP MAY STRENGTHEN INTO SEVERE CELLS,
WITH DAMAGING DOWNBURST WINDS AND LARGE HAIL BEING THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT IS EXPECTED TO APPROACH THE MID STATE ON WEDNESDAY, AND
PASS THROUGH WEDNESDAY EVENING. THUNDERSTORMS WILL INCREASE, AS ALL
OF MIDDLE TENNESSEE IS UNDER A SLIGHT RISK OF SEVERE STORMS ON
WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS AND EMERGENCY MANAGERS MAY NEED TO BE ACTIVATED
THIS AFTERNOON AND EVENING, AND ALSO ON WEDNESDAY AND WEDNESDAY
NIGHT.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 2:18 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Houston, Humphreys, Perry27 min
May 9, 5:03 PM CDTTornado WarningOHXGiles27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.